Numerical method for solving a nonlocal boundary value problem for a multidimensional parabolic equation

Authors

DOI:

https://doi.org/10.26089/NumMet.v23r210

Keywords:

nonlocal boundary value problems, a priori estimate, parabolic type equation, difference schemes, stability and convergence of difference schemes

Abstract

The work is devoted to nonlocal boundary value problems for a multidimensional parabolic equation with variable coefficients. The method of energy inequalities is used to obtain a priori estimates in differential and difference interpretations for solutions of nonlocal boundary value problems. The obtained estimates imply the uniqueness and stability of the solution of each of the considered problems with respect to the right-hand side and initial data, as well as the convergence of the solution of the difference problem to the solution of the original differential problem in the \(L_2\)-norm at a rate of \(O(|h|+\tau)\). For each of the considered problems, a numerical solution algorithm is constructed, and numerical calculations of test examples are carried out.

Author Biography

Zaryana V. Beshtokova

References

  1. A. A. Samarskii and P. N. Vabishchevich, Numerical Methods for Solving Convection-Diffusion Problems (Editorial, Moscow, 2004) [in Russian].
  2. A. M. Nakhushev, Equations of Mathematical Biology (Vysshaya Shkola, Moscow, 1995) [in Russian].
  3. T. Carleman, “Sur la Théorie des Équations Intégrales et ses Applications,” in Actes Verh. Internat. Math. Kongr., Zürich, Switzerland, September 5-12, 1932 (Orel Füssli, Zürich, 1933), Vol. 1, pp. 138-151.
  4. J. R. Canon, “The Solution of the Heat Equation Subject to the Specification of Energy,” Quart. Appl. Math. 21 (2), 155-160 (1963).
    doi 10.1090/qam/160437.
  5. L. I. Kamynin, “ A Boundary Value Problem in the Theory of Heat Conduction with a Nonclassical Boundary Condition,” Zh. Vychisl. Mat. Mat. Fiz. 4 (6), 1006-1024 (1964). [USSR Comput. Math. Math. Phys. 4 (6), 33-59 (1964)].
    doi 10.1016/0041-5553(64)90080-1.
  6. A. F. Chudnovsky, “Some Corrections in the Formulation and Solution of Problems of Heat and Moisture Transfer in Soil,” Proc. Agrophysical Inst. Issue 23, 41-54 (1969).
  7. V. A. Steklov, Fundamental Problems in Mathematical Physics (Nauka, Moscow, 1983) [in Russian].
  8. A. A. Samarskii, “Some Problems in the Theory of Differential Equations,” Differ. Uravn. 16 (11), 1925-1935 (1980).
    http://mi.mathnet.ru/de4116 . Cited May 30, 2022.
  9. A. I. Kozhanov, “On a Nonlocal Boundary Value Problem with Variable Coefficients for the Heat Equation and the Aller Equation,” Differ. Uravn. 40 (6), 763-774 (2004)[Differ. Equ. 40 (6), 815-826 (2004)].
    http://mi.mathnet.ru/de11086 . Cited May 30, 2022.
  10. A. I. Kozhanov and L. S. Pulkina, “On the Solvability of Boundary Value Problems with a Nonlocal Boundary Condition of Integral Form for Multidimensional Hyperbolic Equations,” Differ. Uravn. 42 (9), 1166-1179 (2006)[Differ. Equ., 42 (9), 1233-1246 (2006).]
    http://mi.mathnet.ru/de11554 . Cited May 30, 2022.
  11. L. S. Pulkina, “Solvability in L_2 of a Nonlocal Problem with Integral Conditions for a Hyperbolic Equation,” Differ. Uravn. 36 (2), 279-280 (2000)[Differ. Equ. 36 (2), 316-318 (2000)].
    http://mi.mathnet.ru/de10101 . Cited May 30, 2022.
  12. O. Yu. Danilkina, “On One Nonlocal Problem for the Heat Equation with an Integral Condition,” Vestn. Samar. Gos. Tekhn. Univ., Ser. Fiz.-Mat. Nauki. 1 (14), 5-9 (2007).
  13. R. K. Tagiev and V. M. Gabibov, “Difference Approximation and Regularization of the Optimal Control Problem for a Parabolic Equation with an Integral Condition,” Vestn. Tomsk. Gos. Univ. Mat. Mekh. No 50, 30-44 (2017).
    http://mi.mathnet.ru/vtgu616 . Cited May 30, 2022.
  14. E. A. Kritskaya and V. V. Smagin, “On the Weak Solvability of a Parabolic Variational Problem with an Integral Condition,” Vestn. Voronezh. State Univ. Ser. Phys. Math. No 1, 222-225 (2008).
    http://www.vestnik.vsu.ru/pdf/physmath/2008/01/kritzkaya.pdf . Cited May 30, 2022.
  15. L. S. Pul’kina and A. E. Savenkova, “A Problem with a Nonlocal, with Respect to Time, Condition for Multidimensional Hyperbolic Equations,” Izv. Vyssh. Uchebn. Zaved., Mat., No. 10, 41-52 (2016) [Russ. Math. 60 (10), 33-43 (2016)].
    doi 10.3103/S1066369X16100066.
  16. N. S. Popov, “On the Solvability of Boundary Value Problems for Multidimensional Parabolic Equations of Fourth Order with Nonlocal Boundary Condition of Integral Form,” Math. Notes of NEFU 23 (1), 79-86 (2016).
    http://www.mathnet.ru/links/eb7d3c7cb0c7de0a204012cbff688616/svfu17.pdf . Cited May 30, 2022.
  17. A. K. Urinov and Sh. T. Nishonova, “A Problem with Integral Conditions for an Elliptic-Parabolic Equation,” Mat. Zametki 102 (1), 81-95 (2017) [Math. Notes 102 (1), 68-80 (2017)].
    doi 10.4213/mzm10674.
  18. D. H. Q. Nam, D. Baleanu, N. H. Luc, and N. H. Can, “On a Kirchhoff Diffusion Equation with Integral Condition,” Adv. Differ. Equ. 2020, No 1 (2020).
    doi 10.1186/s13662-020-03077-y.
  19. V. B. Dmitriev, “Boundary Value Problem with a Nonlocal Boundary Condition of Integral Form for a Multidimensional Equation of IV Order,” Vestnik SamU. Estestvenno-Nauchnaya Ser. 27 (1), 15-28 (2021).
    doi 10.18287/2541-7525-2021-27-1-15-28.
  20. O. A. Ladyzhenskaya, Boundary Value Problems of Mathematical Physics (Nauka, Moscow, 1973; Springer, New York, 1985).
  21. A. A. Samarskii, Theory of Difference Schemes (Nauka, Moscow, 1983; Marcel Dekker, New York, 2001).
  22. V. B. Andreev, “On the Convergence of Difference Schemes Approximating the Second and Third Boundary Value Problems for Elliptic Equations,” Zh. Vychisl. Mat. Mat. Fiz. 8 (6), 1218-1231 (1968).[USSR Comput. Math. Math. Phys. 8 (6), 44-62 (1968)].
    doi 10.1016/0041-5553(68)90092-X.
  23. A. A. Samarsky and A. V. Gulin, Stability of Difference Schemes (Nauka, Moscow, 1973) [in Russian].
  24. D. K. Faddeev and V. N. Faddeeva, Computational Methods of Linear Algebra (Fizmatgiz, Moscow, 1960; Freeman, San Francisco, 1963).
  25. A. A. Abramov and V. B. Andreev, “On the Application of the Method of Successive Substitution to the Determination of Periodic Solutions of Differential and Difference Equations,”
    http://mi.mathnet.ru/zvmmf7856].Zh. Vychisl. Mat. Mat. Fiz. 3 (2), 377-381 (1963).[USSR Comput. Math. Math. Phys. 3 (2), 498-504 (1963)].
    doi 10.1016/0041-5553(63)90034-X.
  26. A. A. Samarskii and E. S. Nikolaev, Numerical Methods for Grid Equations (Nauka, Moscow, 1978; Birkhäuser, Basel, 1989).
  27. A. F. Voevodin and S. M. Shugrin, Numerical Methods for One-Dimensional Systems (Nauka, Novosibirsk, 1981) [in Russian].

Published

12-06-2022

How to Cite

Бештокова З. В. Numerical Method for Solving a Nonlocal Boundary Value Problem for a Multidimensional Parabolic Equation // Numerical Methods and Programming (Vychislitel’nye Metody i Programmirovanie). 2022. 23. 153-171. doi 10.26089/NumMet.v23r210

Issue

Section

Methods and algorithms of computational mathematics and their applications